Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 30, 2014, 02:36:30 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 644052
  • Total Topics: 49021
  • Online Today: 193
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 161
Total: 167

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: VL rising questions  (Read 561 times)

0 Members and 1 Guest are viewing this topic.

Offline wanderer37

  • Member
  • Posts: 30
VL rising questions
« on: January 24, 2014, 10:39:40 AM »
Hi,

My last 3 viral load tests were 30,40,180. I am of course a bit concerned that resistance might be developing (I missed a couple of doses in December after having my bag stolen while travelling) and have a couple of questions.

If this were the case and I were to change treatment early would this reduce the risk of resistance to all compenents of Atripla?

Could the missed doses on Dec 13th and 14th have had an effect on my test on Dec 23rd? Ie the 180 VL is a result of not taking my meds on those  days and resistance has started to develop?

I did ask my doctor these questions but she just sort of shrugged it off and said keep taking your meds and wait for the next test. That is 3 months away now though which is a long time to be worrying and unsure what to make of all this!

Thanks guys,
Chris


Offline roca

  • Member
  • Posts: 14
Re: VL rising questions
« Reply #1 on: January 24, 2014, 11:40:38 AM »
Hello,
Are somewhat in the same situation with you ... in February 2013 when I started treatment I was not working viremia then in May it had the 441. Now in January 2014 dropped to 136. The doctor says it's possible to change the medication. I do not know what to do.
Tks,

Offline buginme2

  • Member
  • Posts: 3,137
Re: VL rising questions
« Reply #2 on: January 24, 2014, 05:06:15 PM »
Resistance, probably not.   Could be some low level viremia which could resolve on its own and the next viral load test could come back undetectable and you won't need to worry about it again.   Or it could persist ( which isn't necessarily a bad thing clinically,  still somewhat unknown). 

 If it persists a med change may be needed.

I wouldn't lose sleep over it.

Offline wanderer37

  • Member
  • Posts: 30
Re: VL rising questions
« Reply #3 on: January 24, 2014, 07:13:01 PM »
Resistance, probably not.   Could be some low level viremia which could resolve on its own and the next viral load test could come back undetectable and you won't need to worry about it again.   Or it could persist ( which isn't necessarily a bad thing clinically,  still somewhat unknown). 

 If it persists a med change may be needed.

I wouldn't lose sleep over it.

Thanks, Ill try not to lose sleep over it. Hopefully its just a blip, aside from the one time where I had to miss my pills I hadnt missed one in over a year.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 12,274
  • How am I doing Beren ?
Re: VL rising questions
« Reply #4 on: January 24, 2014, 07:19:13 PM »
In my considerable time living with HIV I have had blips here and there and am undetectable today . You will be OK , it seems your doctor is on it .

Offline wanderer37

  • Member
  • Posts: 30
Re: VL rising questions
« Reply #5 on: January 24, 2014, 08:15:19 PM »
Thanks Jeff, good to hear. I understand that blips do happen, I wouldn't have been worrying so much had it not been for the 2 missed doses in December. I suppose best to try to put it to the back of my mind and wait for the next results :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.